Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Cyclotomic splitting fields for group characters

Author: Mark Benard
Journal: Proc. Amer. Math. Soc. 53 (1975), 331-333
MSC: Primary 20C15
MathSciNet review: 0382414
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with cyclotomic splitting fields for a real-valued irreducible character of a finite group. The fields considered are of the form $ Q({\epsilon _m})$, where $ m$ is either an odd prime or a power of $ 2$.

References [Enhancements On Off] (What's this?)

  • [1] S. D. Berman, Representations of finite groups over an arbitrary field and over rings of integers, Izv. Akad. Nauk SSSR Ser. Mat. 30 (1966), 69-132; English transl., Amer. Math. Soc. Transl. (2) 64 (1967), 147-215. MR 33 #5747. MR 0197582 (33:5747)
  • [2] R. Brauer, Applications of induced characters, Amer. J. Math. 69 (1947), 709-716. MR 9, 268. MR 0022851 (9:268e)
  • [3] B. Fein, Realizability of representations in cyclotomic fields, Proc. Amer. Math. Soc. 38 (1973), 40-42. MR 47 #3503. MR 0314954 (47:3503)
  • [4] T. Yamada, The Schur subgroup of the Brauer group, Lecture Notes in Math., vol. 397, Springer-Verlag, Berlin and New York, 1974. MR 0347957 (50:456)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C15

Retrieve articles in all journals with MSC: 20C15

Additional Information

Keywords: Schur index, Brauer-Speiser theorem, Brauer-Witt theorem
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society